Hail, Scotland
- When
- May 6, 6:17 AM CST
- Where
- Scotland County, Gorin
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.367, -92.033
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at May 6, 1:35 AM CST, 4 hours 42 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 235 AM CDT MON MAY 6 2002 DIFFICULT FORECAST...WITH MANY CONCERNS INCLUDING PRECIPITATION TIMING IN ACTIVE PATTERN NEXT FEW DAYS...ALONG WITH POTENTIAL FOR HEAVY RAIN/FLOODING AND STRONG/SEVERE THUNDERSTORMS...AND LASTLY TEMPS. NEAR TERM...WATER VAPOR IMAGERY SHOWS WELL DEFINED VORT MAX AND MID LEVEL TROUGH IN EASTERN NE. EDGE GOES TO ETA ON POSITIONING AND STRENGTH. THIS SYSTEM WILL LIFT ACROSS MID MISSISSIPPI VALLEY THROUGH EARLY AFTERNOON WITH 40+ KT LLJ VEERING TOWARD CWA ALONG WITH THETA-E AXIS. THIS WILL RESULT IN PRETTY GOOD COVERAGE OF SHOWERS/TSTMS ACROSS THE REGION THIS MORNING...WHICH LATEST RADAR PICS SUPPORT. ACTIVITY MAY LINGER INTO EARLY AFTERNOON...ESPECIALLY EAST/FAR SOUTH. THEN...LULL IN PRECIPITATION EXPECTED UNTIL LATE AFTERNOON/EVENING WITH FEW BREAKS...ALLOWING TEMPS TO JUMP QUICKLY...MAKING FOR WARM AND HUMID CONDITIONS. TEMPS AT 05Z STILL RUNNING IN MID 60S TO NEAR 70 DEGS...SO WON/T TAKE MUCH SUNSHINE TO SEND TEMPS INTO 80S. CURRENT TEMP FORECAST TODAY LOOKS PRETTY GOOD. ADDITIONAL SHOWERS/TSTMS EXPECTED TO DEVELOP ALONG COLD FRONT LATE AFTERNOON/EVENING AS IT MOVES SOUTH ACROSS CWA. POTENTIAL FOR BUSY EVENING WITH LARGE HAIL AND DAMAGING WIND THREAT...DEPENDING UPON EXTENT OF SOLAR INSOLATION THIS AFTERNOON...BOUNDARY LAYER ENERGY POTENTIAL (BLEP) TECHNIQUE SUPPORTIVE OF STRAIGHT LINE WIND POTENTIAL OF 65 KTS...MAINLY ALONG AND SOUTH OF I-80 WITH LOCALLY HIGHER TO NEAR 80 KTS POSSIBLE WITH ROTATING STORMS. GREAT LAKES ENHANCED FRONT TO STALL TO OUR SOUTH ON TUE...SUPPORTING POTENTIAL FOR SIGNIFICANT HEAVY RAIN AND SEVERE THREAT LATE TUE-WED. TEMPS TUE QUIET TRICKY WITH LARGE GRADIENT EXPECTED FROM NORTHEAST TO SOUTHWEST OF 15 TO 20 DEGS. MODELS SHOW FRONT LIFTING BACK NORTH AS WARM FRONT TUE NIGHT/EARLY WED. REAL CONCERNS WITH HOW FAR NORTH FRONT WILL COME...AS IT COULD END UP BEING FURTHER SOUTH THAN MODELS INDICATE WITH SUBSTATIONAL PRECIPITATION ON COOL SIDE OF BOUNDARY. THIS WILL HAVE IMPACT ON LOCATION OF HEAVY RAIN AND SEVERE POTENTIAL TUE NIGHT/WED. AVN/UKMET SOLUTIONS REMAIN QUITE OMINOUS WITH REGARD TO SEVERE POTENTIAL ON WED. WILL CONTINUE TO HIGHLIGHT THIS POTENTIAL IN MORNING SIG WX OUTLOOK. UPDATED... MONITORING CLOSELY CONVECTIVE TRENDS IN EASTERN NE. LINEAR CONVECTION CONTINUES DEVELOPING ON NOSE OF 50 KT LLJ AT 0730Z. MODELS SUGGEST LLJ TO VEER THIS MORNING...SO EXPECT LINEAR CONVECTION TO SLIDE SLOWLY E/SE TOWARDS SOUTHERN CWA. AT PRESENT TIME...HEAVY RAINS WITH CONVECTIVE COMPLEXES STAYING SOUTH OF CWA ACROSS MO. SOME MODERATE RAIN IN FAR SOUTH IN STRATIFORM REGION WITH UP TO 1/4 INCH OR SO POSSIBLE. KIRKSVILLE REPORTING .30 SO FAR. FFG VALUES IN SOUTH AS LOW AS 1.2 INCHES IN 1 HOUR AND 1.5 INCHES IN 3 HOURS...WHICH IS CONCERNING. ATTIM...STILL GOING TO HOLD OFF ON FLOOD WATCH... GIVEN LITTLE QPF SO FAR. BUT...THIS WILL NEED TO BE MONITORED FOR ANY POSSIBLE CHANGES TO THINKING. .EXTENDED...WILL LIKELY LET RIDE...DUE TO TIME CONSTRAINTS. .DVN... IA...NONE. IL...NONE. MO...NONE. MCCLURE
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-009- 015>018-024>026-034-035-MOZ009-010-071100- SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 611 AM CDT MON MAY 6 2002 ...POTENTIAL FOR HEAVY RAIN AND SEVERE WEATHER NEXT FEW DAYS... SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF SOUTHEAST IOWA... WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI THROUGH MIDDAY. MOST OF THE ACTIVITY WILL BE FOUND SOUTH OF HIGHWAY 34. NO SEVERE WEATHER IS EXPECTED HOWEVER...HEAVY RAIN...GUSTY WINDS TO NEAR 40 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS. RAINFALL AMOUNTS WILL BE HIGHEST SOUTH OF A LINE FROM KEOSAUQUA...TO FORT MADISON...AND MACOMB...WHERE ONE QUARTER TO ONE HALF INCH IS LIKELY...WITH LOCALLY HIGHER AMOUNTS OF NEAR 3/4 INCH POSSIBLE. FURTHER NORTH EXPECT SCATTERED SHOWERS...WITH A FEW THUNDERSTORMS POSSIBLE. RAINFALL AMOUNTS WILL GENERALLY AVERAGE A FEW HUNDREDTHS TO LESS THAN TWO TENTHS OF AN INCH. THE PRECIPITATION WILL DIMINISH BY EARLY AFTERNOON...HOWEVER SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE THIS AFTERNOON AND EVENING...AS A COLD FRONT APPROACHES FROM THE NORTHWEST. THERE IS THE POTENTIAL FOR A FEW OF THESE STORMS TO BECOME SEVERE...PRODUCING LARGE HAIL UP TO GOLFBALL SIZE...DAMAGING STRAIGHT LINE WINDS OF 60 TO 80 MPH...AND HEAVY RAINFALL. ANOTHER ROUND OF RAIN AND THUNDERSTORMS IS EXPECTED LATE TUESDAY AND TUESDAY NIGHT...WITH THE CONTINUED THREAT OF LARGE HAIL AND HEAVY RAINFALL. A MORE SIGNIFICANT OUTBREAK OF SEVERE WEATHER IS ANTICIPATED ON WEDNESDAY...AS SURFACE LOW PRESSURE AND A STRONG COLD FRONT SWEEP ACROSS THE REGION DURING THE AFTERNOON AND EVENING. THIS EXTENDED PERIOD OF RAIN WILL GRADUALLY SATURATE SOILS ACROSS THE REGION...AND MAY LEAD TO LOCALIZED FLOODING AND GRADUAL SIGNIFICANT RISES ON AREA RIVERS. STORM SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE RADIO OR TELEVISION STATION FOR LATER FORECASTS AND UPDATES ON THIS DEVELOPING SITUATION.
The Quad Cities radar (KDVN), 184 km away, was scanning. The volume nearest the first event began at 12:14 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5299692.